To the Editors:

I am a clinical pharmacist at a large teaching hospital in Charlottesville. I enjoyed reading the article “Necrotizing Fasciitis: A Case of Clostridial Myonecrosis” (May 2001:181–187) by Leah M. Kramer and Lynn V. Doering. However, I would like clarification. At one point, the authors state that the patient was getting 2 aminoglycosides, gentamycin and tobramycin, at once. This may explain the rise in Scr, based on the high once-a-day doses of each that the patient was receiving. Also, the authors state that the patient received low-dose heparin for a DVT. I am not familiar with this type of treatment. Could the authors clarify these 2 issues?

We appreciated your interest regarding our article. You have identified 2 interesting points. First, you attributed the rise in serum creatinine to the administration of 2 aminoglycoside antibiotics, gentamycin and...

You do not currently have access to this content.